What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 13, 7:19 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 13, 7:19 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
819 PM EDT Tue Aug 13 2019
.PREV DISCUSSION... /issued 259 PM EDT Tue Aug 13 2019/
SHORT TERM /Tonight through Wednesday Night/...
Current radar loop shows showers and thunderstorms developing across
the state this afternoon. There is also a line of storms moving
south out of TN/NC but they appear to be diminishing a bit as they
cross the Appalachians. A frontal boundary is also expected to move
into N GA tonight bringing more showers and thunderstorms into the
area with it. This frontal boundary is still expected to diminish as
it pushes south into the state so the convective activity along it
will also weaken and diminish through the early Wednesday morning
hours. Over all instability Today and Wednesday is still expected to
be marginal at best so not expecting much in the way of severe
storms. The best location for any severe storms to occur will be N
GA as the front moves in tonight but again, still expecting things
to weaken. The possibility of seeing a few strong storms across
Central GA today and a bit further northward Wed is still in the
picture and can not be ruled out. Gusty winds, frequent lightning
strikes and locally heavy rainfall will be the most likely treats
from any storms that develop.
01
LONG TERM /Thursday through Tuesday/...
The long term period begins with a broad trough across the area,
between high pressure situated to the west and the east. At the
surface across the local area, a front is expected to be splitting
the area and moving south into central Georgia. Drier air looks to
filter in behind the front, keeping portions of northwest Georgia
fairly dry for Thursday through Saturday. For central Georgia, the
front is expected to move very slowly south of the area, keeping at
least chance to likely pops across portions of central Georgia
through the first half of the weekend. as that front stalls across
central Georgia. By Sunday through the first half of next week, more
widespread moisture returns to the area bringing a more diurnal
pattern of showers and thunderstorms in the afternoons and evenings.
Overall, high temperatures through the extended are expected to be
in the mid-to-upper 80s to lower 90s, around 1 to 5 degrees above
average. Temperatures overnight are expected in the upper 60s and
low 70s, around 1 to 7 degrees above average.
Reaves
&&
.AVIATION...
00Z UPDATE...
Generally just VCSH across the area at this time and will go with
that for the first several hours. Much uncertainty with complex
just entering GA and will it maintain itself as it approaches the
ATL terminals. Think best course of action is to let TEMPO ride
for that time period and adjust as necessary as line approaches
later this evening. Additional TSRA possible for Wed and have
included Prob30 for all but RYY for that time period. Winds should
remain on the SW side through the period.
//ATL CONFIDENCE...00Z UPDATE...
Medium on TSRA chances later tonight and tomorrow.
High on remaining elements.
Deese
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 75 94 72 92 / 30 40 40 10
Atlanta 77 92 73 91 / 30 40 40 10
Blairsville 69 85 64 85 / 60 20 20 10
Cartersville 74 91 70 91 / 40 30 20 10
Columbus 78 95 75 93 / 20 70 60 20
Gainesville 75 91 71 90 / 40 30 30 10
Macon 77 96 74 93 / 10 70 60 30
Rome 74 92 70 92 / 40 20 20 10
Peachtree City 76 94 72 92 / 30 50 40 10
Vidalia 78 97 76 92 / 10 60 60 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 8 PM EDT Wednesday for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...
Emanuel...Fayette...Glascock...Greene...Hancock...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.
&&
SHORT TERM...Smith
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Aug 13, 1:53 PM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Tue Aug 13 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Tue Aug 13 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Isolated to scattered thunderstorms will be possible, mainly this
afternoon and evening. A few of these storms could be strong with
gusty winds, frequent cloud-to-ground lightning and heavy rain. A
line of thunderstorms is likely to move into far north Georgia by
late evening and drop south across north Georgia into the early
morning hours. A few of these storms may be strong to severe with
damaging wind gusts, some hail, frequent cloud-to-ground lightning
and heavy rain.
A Heat Advisory is in effect for much of central and northern Georgia
this afternoon and early evening with heat index values above 105
degrees. High heat and humidity will cause heat stress during outdoor
exertion or extended exposure.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
A Heat Advisory is in effect for much of central Georgia Wednesday
afternoon and early evening with heat index values above 105
degrees. High heat and humidity will cause heat stress during
outdoor exertion or extended exposure.
Scattered thunderstorms are expected each day, especially during the
afternoon and evening hours. A few storms could be strong with gusty
winds, heavy rain and frequent cloud-to-ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Aug 13, 4:58 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Tue Aug 13 2019
GAZ050-060-132230-
Putnam GA-Greene GA-
558 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM AND SOUTHERN
GREENE COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Phoenix, or 8 miles
northeast of Eatonton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Phoenix, Reynolds at Lake Oconee and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8320 3332 8331 3340 8339 3347 8337
3348 8328 3350 8328 3351 8325 3346 8319
TIME...MOT...LOC 2157Z 325DEG 1KT 3343 8331
WIND...40MPHSpecial weather statement, Aug 13, 5:18 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Tue Aug 13 2019
GAZ093-105-132245-
Macon GA-Dooly GA-
618 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON AND
NORTHWESTERN DOOLY COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT...a strong thunderstorm was near Montezuma, or near
Oglethorpe...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Dooling and Whitewater State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8410 3242 8402 3241 8384 3238 8384
3238 8386 3236 8385 3221 8391
TIME...MOT...LOC 2218Z 288DEG 10KT 3234 8396
WIND...40MPHSpecial weather statement, Aug 13, 6:20 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Tue Aug 13 2019
GAZ001>003-132345-
Catoosa GA-Walker GA-Dade GA-
720 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...NORTHERN
WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 745 PM EDT...
At 720 PM EDT...a strong thunderstorm was over Hooker, or 8 miles
north of Trenton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Lookout Mountain, Fairview, Boynton,
Lakeview, Hooker, Wildwood and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3491 8516 3495 8554 3498 8554 3499 8517
TIME...MOT...LOC 2320Z 267DEG 17KT 3499 8545
WIND...40MPHSpecial weather statement, Aug 13, 6:40 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT Tue Aug 13 2019
GAZ003>006-140015-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
740 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA...NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN
COUNTIES UNTIL 815 PM EDT...
At 740 PM EDT...a line of strong thunderstorms was along a line
extending from Red Clay S.p. to near Conasauga to near Archville...
and moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Varnell, Cohutta, Crandall, Sumac, Jones Mill, Higdon, Gregory,
Cohutta Wilderness, Conasauga Lake, Beaverdale, Cisco, Colwell and
Tennga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8441 3486 8434 3486 8495 3498 8502
TIME...MOT...LOC 2340Z 330DEG 10KT 3501 8494 3505 8471 3509 8455
WIND...40MPHSpecial weather statement, Aug 13, 6:43 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Tue Aug 13 2019
GAZ001>003-140015-
Catoosa GA-Walker GA-Dade GA-
743 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...NORTHERN
WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT...a strong thunderstorm was over Lookout Mountain, or
near Chattanooga...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Rossville, Lookout Mountain, Fairview,
Boynton, Lakeview, Chattanooga Valley, Indian Springs, Graysville
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8505 3489 8505 3493 8543 3498 8543
TIME...MOT...LOC 2343Z 271DEG 20KT 3499 8533
WIND...40MPHSpecial weather statement, Aug 13, 7:14 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Tue Aug 13 2019
GAZ003>006-140045-
Whitfield GA-Catoosa GA-Murray GA-Fannin GA-
814 PM EDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA...NORTHEASTERN MURRAY AND NORTHERN FANNIN
COUNTIES UNTIL 845 PM EDT...
At 814 PM EDT...a line of strong thunderstorms was along a line
extending from Graysville to Copperhill...and moving southeast at 25
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Ringgold, Blue Ridge, Varnell, Tunnel Hill, Cohutta, Morganton,
Crandall, Sumac, Jones Mill, Higdon, Graysville, Gregory, Cohutta
Wilderness, Epworth, Conasauga Lake, Tennga, Beaverdale, Mineral
Bluff, Cisco and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8432 3484 8421 3484 8440 3486 8442
3485 8505 3499 8516
TIME...MOT...LOC 0014Z 311DEG 21KT 3496 8512 3501 8437
WIND...50MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849844, 854376, 849845, 849842, 849846, 849847, 849843, 849848, 849849, 849850, 849852, 849853, 849854, 849855, 849856.